Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 38, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 2, 2006, 4:26 PM CDT for Winnebago County, Wisconsin. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 4:26 PM CDT (21:26 UTC)
- Expired
- Jun 2, 2006, 5:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 51 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:39 PM CDT | HAIL 1 | 5 Se Larsen, WI | |
| Jun 2, 4:48 PM CDT | HAIL 0.75 | Winnebago, WI | SHERMAN ROAD AND HIGHWAY A |
| Jun 2, 4:58 PM CDT | HAIL 0.75 | Oshkosh, WI | HIGHWAYS 41 AND 45 |
| Jun 2, 5:03 PM CDT | HAIL 0.88 | Winnebago, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 022127 SVRGRB WIC139-022215- /O.NEW.KGRB.SV.W.0038.060602T2126Z-060602T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 426 PM CDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 515 PM CDT * AT 419 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 12 MILES NORTH OF OSHKOSH...OR ABOUT 8 MILES SOUTHWEST OF APPLETON...AND MOVING SOUTH AT 15 MPH. LAW ENFORCEMENT REPORTED DIME SIZE HAIL WITH THIS STORM NEAR THE INTERSECTION OF HIGHWAYS II AND 76. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH BY 505 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. IF ON OR NEAR LAKE WINNEBAGO GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 022149 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 448 PM CDT FRI JUN 2 2006 WIC139-022215- /O.CON.KGRB.SV.W.0038.000000T0000Z-060602T2215Z/ WINNEBAGO WI- 448 PM CDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN WINNEBAGO COUNTY... AT 442 PM...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WINNEBAGO...OR ABOUT 6 MILES NORTH OF OSHKOSH...MOVING SOUTH AT 15 MPH. QUARTER SIZE HAIL WAS REPORTED 5 MILES SOUTHEAST OF LARSEN AT 429 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... WINNEBAGO BY 455 PM... OSHKOSH BY 510 PM... WITTMAN FIELD BY 515 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. IF ON OR NEAR WINNEBAGO GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841 $$ KIECKBUSCH
000 WWUS53 KGRB 022159 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 456 PM CDT FRI JUN 2 2006 WIC139-022215- /O.CON.KGRB.SV.W.0038.000000T0000Z-060602T2215Z/ WINNEBAGO WI- 456 PM CDT FRI JUN 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN WINNEBAGO COUNTY... AT 453 PM...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WINNEBAGO...OR ABOUT 3 MILES NORTH OF OSHKOSH...MOVING SOUTH AT 15 MPH. THE WINNEBAGO COUNTY EMERGENCY MANAGER REPORTED DIME SIZE HAIL NORTH OF OSHKOSH NEAR COUNTY HIGHWAY A AND SHERMAN ROAD AT 448 PM. A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL AT THE INTERSECTION OF HIGHWAYS 41 AND 45 JUST NORTH OF OSHKOSH AT 458 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... OSHKOSH BY 505 PM... WITTMAN FIELD BY 515 PM... HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. IF ON OR NEAR LAKE WINNEBAGO GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841 $$ KIECKBUSCH
000 WWUS53 KGRB 022215 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 514 PM CDT FRI JUN 2 2006 WIC139-022224- /O.EXP.KGRB.SV.W.0038.000000T0000Z-060602T2215Z/ WINNEBAGO WI- 514 PM CDT FRI JUN 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINNEBAGO COUNTY EXPIRES AT 515 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS...HAIL UP TO ONE-HALF INCH DIAMETER AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. BOATERS ON SOUTHERN LAKE WINNEBAGO SHOULD TAKE COVER WHEN THIS STORM APPROACHES. LAT...LON 4424 8841 4424 8867 4398 8863 4397 8841 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:30 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 3:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT FRI JUN 2 2006 .SHORT TERM...TONIGHT AND SATURDAY...MAIN CONCERN IS ONGOING CONVECTION. ISOLATED STRONG TO SEVERE TSTMS CONTINUE TO DEVELOP IN A MARGINALLY UNSTABLE AIR MASS THAT IS FAVORABLE FOR HAIL. THESE STORMS WERE DEVELOPING AHEAD OF A S/W TROF...AND WERE MOST INTENSE NEAR THE BAY BREEZE BOUNDARY IN NORTHEAST WI. EXPECT THIS CONVECTION TO REMAIN ISOLATED INTO EARLY THIS EVG...THEN DISSIPATE. HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE WSTRN GREAT LKS REGION TONIGHT INTO SATURDAY. MODELS INDICATE SOME VERY WEAK INSTABILITY DEVELOPING OVER THE RGN ON SAT AFT...BUT PRECIP CHCS APPEAR TOO MINIMAL TO MENTION ATTM. STAYED CLOSE TO GUIDANCE TEMPS FOR TONIGHT AND SATURDAY...AND FAVORED LOWER DEW POINTS AS DEPICTED BY MAV GUIDANCE. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. SIGNIFICANT CHANGE IN WEATHER PATTERN EXPECTED BY THE END OF NEXT WEEK...ALTHOUGH AMOUNT OF COOLING STILL UNCERTAIN AS SIGNIFICANT DIFFERENCES ARISES IN HOW THE ECMWF/GFS HANDLE UPPER LEVEL FEATURES. FOR SATURDAY NIGHT...EXPECT A CLEAR SKY AND COOL CONDITIONS. TEMPERATURES OVER THE FAR NORTH COULD DIP TO NEAR 40 WHILE LOCATIONS OVER THE SOUTHERN PORTION OF THE FORECAST AREA DROP TO NEAR 50. WENT AT OR SLIGHTLY COOLER THAN GUIDANCE...ESPECIALLY OVER THE SANDY SOIL REGION OF NORTH CENTRAL WISCONSIN. HIGH PRESSURE REMAINS OVER THE REGION FOR SUNDAY. DESPITE A COOL START...850MB TEMPERATURES ARE STILL RELATIVELY WARM THEREFORE EXPECT A LARGE DIURNAL RISE. TEMPERATURES WILL WARM INTO THE 70S TO AROUND 80...COOLER NEAR LAKE MICHIGAN. SOME TIMING ISSUES ARISE ON RETURN OF PRECIPITATION SUNDAY NIGHT INTO MONDAY. CONTINUED A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR NORTH LATE SUNDAY NIGHT INTO MONDAY. WEAK WARM ADVECTION AND STEEPENING MID LEVEL LAPSE RATES IN THIS REGION SUPPORTED THE BEST CHANCE FOR RAIN. REMAINDER OF THE FORECAST AREA WILL REMAIN DRY THROUGH THE DAY MONDAY AND MORE THAN LIKELY MOST OF MONDAY NIGHT AS MODELS ARE SLOWER WITH THE PROGRESSION OF THE FRONT. CONTINUED CHANCES SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...AND DID ADD A CHANCE FOR WEDNESDAY NIGHT AS GFS DEPICTING SHORTWAVE DROPPING SOUTHEAST OUT OF THE NORTHWEST FLOW. THE 00Z AND 06Z GFS BACKED OFF ON THE COOLING FOR THURSDAY...BUT NEW 12Z GFS MUCH COLDER TODAY AND LOOKED LIKE THE MODEL RUN FROM YESTERDAY. GFS DEPICTING 850MB TEMPERATURES AROUND +4C TO +7C WHILE THE ECMWF IS EVEN COOLER. TRIMMED BACK HIGH TEMPERATURES FOR THURSDAY BY ABOUT 5 DEGREES AND DEPENDING ON UPPER AIR PATTERN...MORE CLOUDS ON THURSDAY WOULD CAUSE HIGH TEMPERATURES TO BE EVEN COOLER THAN WHAT WE HAVE NOW. GFS MODEL WOULD DEPICT MORE SUN WHILE ECMWF WOULD SUGGEST A CLOUDIER PERIOD. DID LOWER MINIMUM TEMPERATURES A FEW DEGREES ON THURSDAY AND MAXIMUM TEMPERATURES ON FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/ECKBERG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 2, 11:15 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT FRI JUN 2 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE...COMBINED WITH DAYTIME INSTABILITY...WILL BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SINCE STORMS ARE EXPECTED TO BE ISOLATED AND BELOW SEVERE LEVELS... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-031100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS TO THE FORECAST AREA THIS AFTERNOON AND EARLY EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...A FEW STORMS MAY BE INTENSE ENOUGH TO PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 2, 3:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL WEST BLOOMFIELD 44.21N 88.96W
06/02/2006 E0.75 INCH WAUSHARA WI LAW ENFORCEMENT
REPORT RELAYED FROM PUBLIC.
&&
SRFThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:13 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 47 min |
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.